What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 24, 5:13 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, May 24, 5:13 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
613 AM CDT Sat May 24 2025
...New AVIATION...
.DISCUSSION...
Issued at 1250 AM CDT Sat May 24 2025
As expected, a wide area of storms are developing along the edge
of the LLJ and warm front from western Kansas back into northern
Arkansas. There is an area of storms over central OK that was not
caught by most CAMs, but coincides right where the LLJ interacts
with the elevated front and MUCAPE values around 3000 J/kg. RAP
seems to be the only model that has this cluster of storms, which
may speed up the timing of western Arkansas impacts if that and
continue to develop into an MCS itself. The main show, and higher
potential for severe weather, is moving through southern KS now.
This developing MCS is expected to ride the MUCAPE gradient right
into AR this morning, and how it interacts with the redeveloping
storms will be the question. All storms outside a forward
propagating MCS will be elevated and mostly large hail threats,
but if a cold pool can develop, happening now in KS, then a wind
threat will develop. Forward propagating Corfidi vectors have
65-70kts, which indicates the top end of the potential bow echo if
it starts to forward propagate as models depict. The main show
for severe weather would be just before sunset into the early
morning for central Arkansas. Most of the threat will be over by
the afternoon before we set up for round two.
The secondary threat this evening and into the morning will be
potential flash flooding as storms appear to be training from W-E
along the elevated warm front along the nose of the LLJ. Current
rain rates for storms have been around 0.75 to 1 inches per hour.
Flash Flood Guidance is roughly 2.5/3.5/5 for 1hr, 3hr, and 6hr.
It will take multiple storms to reach these values today, but that
won't be the case with the next few rounds as the storms today
will likely drop these values for tomorrow night. HREF
probabilities indicate a most likely scenario of 2-3 inches over
NW Arkansas and 1 to 3 inches for the rest of northern Arkansas,
but the worst case scenarios show 3-5 inches in NW Arkansas and
2-4 inches over northern Arkansas. This indicates the higher
isolated totals possible with these storms. If these totals occur
tonight then Flash Flood Warnings may be needed, especially with
all the camping in northern Arkansas tonight.
Tomorrow night looks eerily similar to the set up tonight except
the entire pattern will have shifted to the east with a more
intense LLJ with the surface low over west Texas. This will
provide the focus for initial storm development right over
northern Arkansas with slightly more MUCAPE and forcing to work
with than tonight. This brings all the same severe threats with it
tomorrow, but the location of storms increases the flash flooding
threat to a much higher level. Most of northern Arkansas will get
multiple inches of rainfall tonight, so soils will be saturated
going into Saturday nights event. QPF for this event is slightly
lower by around 1", but Flash Flood Guidance will be half if not
lower than tonight so it won't take as much for runoff to get the
flashy areas flooded quickly and rivers/creeks may start to
respond as well. The one mitigating factor for this event is the
LLJ closer to Arkansas means the storms will cold pool and start
to propagate southeastward quicker and may move storms over more
areas of the states, but less over the same spot. This likely
increases the severe threat though so what helps one will increase
the other threat. SPC outlook going Slight across the entire state
almost is a trend of this possibility.
Sunday evening into Monday looks to be a similar response to the
LLJ as well, but this time there will be slightly better upper
level flow for training storms as the ridge starts to break down
and more W to SW flow aloft moves over the area. This shifts your
upstream Corfidi vectors more along the boundary and less to the
S-SE for cold pool propagation. After two days of good rainfall up
there this is not a good pattern for Sunday into Monday over
northern Arkansas. Which matches up well for where WPC has the
Moderate ERO at currently. This may be the most dangerous day for
flooding with most of the state having saturated soils so anywhere
that can get 1-3" of rainfall could result in flash flooding. The
severe threat will remain similar, but may be less of a hail
threat looking at the soundings as they are almost moist
adiabatic. Damaging winds with cool pool propagation are likely
the main threat overnight into Monday.
The pattern gets messy Monday into Wednesday as the upper level
trough pushes through and shifts the surface low southward. Where
that boundary stalls in southern Arkansas will depend on where
2-3" of rainfall falls Monday afternoon into Tuesday. This axis of
rainfall may push back into Arkansas Tuesday, but there does look
to be a slight break int he weather Wednesday as a weak shortwave
ridge pushes over the area. After Thursday, models really go all
over the place for solutions with cut off lows dominating the
CONUS in the northern Plains and off the coast of California.
Guidance has an active pattern Thursday into Friday, but where the
forcing and moisture meet up is uncertain at this point. Most
models try to form an Omega blocking pattern with Arkansas right
on the western edge of the Great Lakes Low. We will have to see
how trends go for the end of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Sat May 24 2025
Unfavorable weather for aviation is likely throughout most of the
state of Arkansas today as a complex of thunderstorms from OK/KS
move into the area this morning. The first round of storms will
occur over northern AR, but will quickly push into central and
southern Arkansas through the early to mid morning. Expect
ceilings to crop into IFR for most locations with the storms with
periods of IFR visibility in heavy rain. Damaging winds with the
passage of the storms is possible, so gusts of 35-40kts have been
added to the best time frames that is possible. Models do show the
line of storms moving straight through Arkansas, but there are
many storms in northern Arkansas that are not on the model. This
adds some uncertainty on the exact timing and intensity as it
moves through that area. The afternoon does look to improve over
most the area with VFR conditions for the majority of the sites
closer to sunset. Storms will reform over northern Arkansas again
around midnight and we will do it all again tomorrow night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 71 63 75 62 / 100 70 80 80
Camden AR 87 69 90 68 / 50 10 30 60
Harrison AR 71 62 73 59 / 90 80 90 80
Hot Springs AR 79 66 87 66 / 60 20 40 70
Little Rock AR 76 67 84 66 / 70 30 50 70
Monticello AR 86 70 90 70 / 50 10 40 50
Mount Ida AR 80 66 88 66 / 60 20 30 70
Mountain Home AR 69 61 72 58 / 100 90 90 90
Newport AR 72 65 76 63 / 90 70 80 80
Pine Bluff AR 81 67 88 68 / 60 20 40 60
Russellville AR 76 65 82 64 / 80 40 60 80
Searcy AR 73 64 80 63 / 90 40 60 70
Stuttgart AR 77 68 85 68 / 70 30 50 70
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday evening for ARZ004>008-014>017-024-
025-103-112-113-121>123-203-212-213-221>223-313.
&&
DISCUSSION...BARHAM
AVIATION...BARHAM
Hazardous weather outlook, May 24, 12:43 AM CST, 7 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
143 AM CDT Sat May 24 2025
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-250645-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
143 AM CDT Sat May 24 2025
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Tonight
Storms have formed up over northern Arkansas and western Oklahoma
overnight. Heavy rain and flash flooding being the main threats
but severe winds will be possible overnight as the storms push to
the south into central Arkansas Saturday morning with damaging
winds being the main threat. Storms have already dropped 2-3" of
rainfall in 3 hours over northern Arkansas so they are very
efficient rainmakers and shows the potential for flooding
tonight, even with relatively drier soils.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
An active pattern will continue each day through Tuesday.
Saturday through Monday have the highest chance of widespread
flooding over central to northern Arkansas with 3-5 inches of
rainfall. Damaging winds will also be a threat each overnight
period into the mornings as these storm complexes gust out and
become a line of storms moving S-SE into Arkansas. NW Arkansas
will see the highest potential with up 5 to 7" of rainfall
through Monday evening. Please use extreme caution if camping,
floating, or doing any activities near rivers or streams this
weekend, especially overnight. Have a way to get warnings and a
plan to evacuate to higher ground immediately if you get a flash
flood warning for your location.
.Spotter Information Statement...
Spotter Activation is not needed at this time.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, May 24, 5:48 AM CST, 2 hours before
Special Weather Statement
National Weather Service Little Rock AR
648 AM CDT Sat May 24 2025
ARZ031-122-123-222-223-241215-
Van Buren County Higher Elevations AR-
Pope County Higher Elevations AR-Southern Pope County AR-
Southeast Van Buren County AR-Conway AR-
648 AM CDT Sat May 24 2025
...A strong thunderstorm will impact portions of southwestern Van
Buren, north central Conway and southeastern Pope Counties through
715 AM CDT
...
At 648 AM CDT, Doppler radar was tracking a strong thunderstorm near
Taral, or near Russellville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brock Creek Campground... Gum Log...
Jerusalem... Moreland...
Caglesville... Mountain Man Trailhead...
Hector... Oak Grove in Pope County...
Cleveland... Appleton...
Pottsville... Russellville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3525 9307 3528 9312 3532 9315 3560 9284
3544 9267
TIME...MOT...LOC 1148Z 229DEG 35KT 3533 9304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
74Special weather statement, May 24, 5:59 AM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
659 AM CDT Sat May 24 2025
ARZ005-006-241230-
Baxter AR-Fulton AR-
659 AM CDT Sat May 24 2025
...A strong thunderstorm will impact portions of northeastern Baxter
and northwestern Fulton Counties through 730 AM CDT
...
At 659 AM CDT, Doppler radar was tracking a strong thunderstorm near
Briarcliff, or near Mountain Home, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moko... Vidette...
Norfork Dam... Diamond Bay...
Flint Springs... Gamaliel...
Buford... Ott...
Gamaliel Landing... Mountain Home...
Fawn Park... Elizabeth...
Sturkie... Norfork Lake...
Norfork... Shipp...
Briarcliff... Salesville...
Robinson Point Landing... Viola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 9172 3618 9234 3624 9244 3633 9247
3650 9221 3650 9174
TIME...MOT...LOC 1159Z 234DEG 50KT 3630 9233
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
74Special weather statement, May 24, 6:51 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
751 AM CDT Sat May 24 2025
ARZ024-031>033-039-123-241315-
White AR-Perry AR-Southeast Van Buren County AR-Faulkner AR-
Conway AR-Cleburne AR-
751 AM CDT Sat May 24 2025
...Strong thunderstorms will impact portions of northeastern Perry,
southeastern Van Buren, southwestern Cleburne, eastern Conway,
Faulkner and west central White Counties through 815 AM CDT
...
At 751 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woolly Hollow State Park to near Pickles
Gap. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin in Conway County... Hamlet...
Hill Creek... Pickles Gap...
Damascus... Heber Springs...
Formosa... Sidon...
Birdtown... Greenbrier...
Hopewell in Cleburne County... Catholic Point...
Twin Groves... Pearson...
Oppelo... Mount Vernon...
Center Ridge... Vilonia...
Holland... Southside in Van Buren County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3550 9190 3531 9195 3505 9219 3508 9279
3550 9249
TIME...MOT...LOC 1251Z 269DEG 18KT 3532 9230 3513 9245
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
72Special weather statement, May 24, 7:14 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
814 AM CDT Sat May 24 2025
ARZ032-033-044-045-241345-
Pulaski AR-White AR-Lonoke AR-Faulkner AR-
814 AM CDT Sat May 24 2025
...A strong thunderstorm will impact portions of northwestern Lonoke,
central Faulkner, southwestern White and northeastern Pulaski
Counties through 845 AM CDT
...
At 814 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pickles Gap, or near Conway, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hamlet... Saltillo...
Barney... Old Austin...
El Paso... Pickles Gap...
Otto... Conway...
Romance... Springhill...
Greenbrier... Mount Vernon...
Cabot... Ward...
Floyd... Gravel Hill...
Austin in Lonoke County... Vilonia...
Enola... Holland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3500 9253 3526 9237 3527 9191 3495 9195
TIME...MOT...LOC 1314Z 273DEG 22KT 3513 9238
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
72Special weather statement, May 24, 7:27 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
827 AM CDT Sat May 24 2025
ARZ130-137-138-230-237-238-241400-
Northwest Yell County AR-Northern Scott County AR-
Western and Northern Logan County AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
827 AM CDT Sat May 24 2025
...Strong thunderstorms will impact portions of Logan, Scott and west
central Yell Counties through 900 AM CDT
...
At 827 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Burnville to Mansfield to near Morgan Springs.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cardiff... Dublin...
Bluffton... Ratcliff...
Barber... Blue Ball...
Glendale in Logan County... Black Fork...
Union Hill... Morrison Bluff...
Hon... Cedar Creek...
Caulksville... Waltreak...
Bates... Booneville...
Y City... Midway in Logan County...
Nola... Driggs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3493 9445 3497 9424 3506 9425 3510 9414
3514 9414 3514 9403 3523 9402 3523 9392
3532 9391 3532 9381 3541 9380 3537 9374
3540 9367 3538 9359 3543 9343 3486 9359
3473 9375 3471 9387 3466 9390 3473 9445
TIME...MOT...LOC 1327Z 288DEG 39KT 3518 9419 3508 9424 3492 9439
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
72Special weather statement, May 24, 7:34 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
834 AM CDT Sat May 24 2025
ARZ032-033-044>046-241415-
Pulaski AR-White AR-Lonoke AR-Prairie AR-Faulkner AR-
834 AM CDT Sat May 24 2025
...Strong thunderstorms will impact portions of northwestern Prairie,
Lonoke, southeastern Faulkner, southwestern White and Pulaski
Counties through 915 AM CDT
...
At 834 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Vernon to near Olmstead to near
Marche. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Park Hill... Old Austin...
Furlow... Parnell...
College Station... Natural Steps...
Palarm... North Little Rock...
Antioch in White County... Mayflower...
Gravel Ridge... Mount Vernon...
Quapaw Quarter... Estes...
Hillcrest Neighborhood... Meto...
Kerr... Floyd...
Austin in Lonoke County... Vilonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3509 9155 3481 9172 3452 9208 3489 9259
3505 9234 3525 9218
TIME...MOT...LOC 1334Z 291DEG 24KT 3519 9205 3500 9220 3491 9234
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
72